MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549313
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Devices image evaluation completed on (b)(6) 2021: upon visual evaluation of the image provided in the complaint, the implant was observed within a plastic bag and no apparent damage could be observed.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent an unspecified breast surgery with a mentor cpx 4 breast tissue expander with suture tabs, 450cc implant experienced left-sided deflation post procedure.The issue was discovered through ultrasound examination.As a result, patient underwent replacement with cat#: 3549213 on (b)(6) 2021.
 
Additional Manufacturer Narrative
Devices image evaluation completed on december 23 , 2021:.Upon visual evaluation of the image provided in the complaint, the implant was observed within a plastic bag and no apparent damage could be observed.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Devices evaluation completed on december 28 , 2021:.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak test and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the tall height te wsut tabs 450cc tissue expander.Leak testing was performed in accordance with mentor procedures and a leak was identified in the anterior view of the tissue expander measuring approximately 0.1 cm in length.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the leak site.Based on the information currently available, microscopic examination of the returned product indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additional information received with the device indicated that the suspect device serial number is (b)(6), and replacement device is (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 26, 2021 mentor became aware that mistakenly missed reporting procedure type in initial report.Manufacturer¿s reference number: (b)(4).Breast augmentation revision.

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key12658892
Report Number1645337-2021-11632
Device Sequence Number4647740
Product Code LCJ
UDI-Device Identifier00081317006794
UDI-Public00081317006794
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Model Number3549313
Device Catalogue Number3549313
Device Lot Number9414362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/26/2021
12/09/2021
12/23/2021
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date11/19/2021
12/16/2021
12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale